I am up to 200mg of seroquel XR & my partner & I have both noticed that my sex drive is not like it use to be. I use to want it all the time & couldn't keep my hands off him. Now I could care less about sex. I know when I go back to the DR she is going to up it to 300mg & if 200mg makes me feel this way what is 300mg gonna make me feel like? What should I do? I don't want this to cause problems between us & I don't want him to feel like it's his fault because it's not. Should I talk to my DR about maybe changing my meds or what? I also want to not use sex as an escape from what I am really feeling which I have done since I stopped using drugs. I guess I just replaced one addiction for another. I also shop to feel good which has caused a lot of problems because we don't have the money for me to be spending. Please help!
Does anyone know if seroquel decreases sex drive?
Question posted by deann0615 on 16 July 2012
Last updated on 4 October 2021 by WildcatVet
"Uncommon (0.1% to 1% of users) : Libido increased"
"Rare (0.01% to 0.1% of users) Libido decreased"
I have been taking 400mg of Seroquel, XR at times, and other times just regular, for twenty years.
I am answering your question, because thank God it has not diminished my sex drive. It serves a purpose this medication, but I don’t like the side effects. Good luck
Absolutely not! If it did, I would actually HAVE one. I am 44 and even if I am drying up, I would feel SOMETHING at SOME point.
Seroquel is notorious not only for decreased sex drive, but also for weight gain. It is not your fault because medication has such consequences. This is one side of this medication I will share with you about sex drive. Seroquel blocks the appetite center of the central nervous system causing patients to not snack, but eat meals. I can't get enough to satisfy my hunger. Weight gain lowers testosterone and increases estrogen. An expecting mother gains weight. So those of us who are on Seroquel are like that mom preparing for that beautiful baby. So estrogen decreases sex drive. And the sad thing is we know deep down Seroquel is effective. Effexor, Prozac are others that numb sex drive. I am currently in the exact same position with my partner. Over the past 7 years of we have had sex 10 times. That's heart breaking and most men can't get past 2 weeks. I am by no means minimizing your situation.
I am so blessed we love each other more today than we did 2 years ago. His situation is his age. Age changes our... I will leave it there. And myself being a big bear weight blocks me. So therapy has been a God send. Asking your doctor to change your meds is a good choice. The higher the dose the numb you will be. I got my meds changed. I take 100mg of Zoloft and 60 mgs of Buspar along with a Benz to to shut me down at night so I can sleep without insomnia as being part of my diet. Challenge your doctor and be blunt. Love yourself because you are doing the best you can at this moment, but keep that closeness alive... touching and snuggling... etc. He/she needs to be heard too. Your best relationship is with yourself And your partner. The hardest work you will ever do is the work on yourself. Ask your doctor about medication that doesn't have sexual side effects. My partner takes Wellbutrin 300 XL. It increases his sex drive. That's really the only antidepressant out there that is a dopamine antagonist. Dopamine increases motivation and interest. I hope this helps.
Yes, seroquel will diminish your sex drive. Google it, it tells you all about it. I would talk to your doctor about the issue and see if you can be put on something that won't bottom out your sex drive.
Am taking seroquel since two years and yes it cause less of desire to sex.. actually I feel deacttahed to my own body and feelings.. I feel careless about everything
I stumbled upon your question because I was looking up the same thing. I take Seroquel for sleep. I started at 25mg, moved up to 50mg, and I'm now at 100mg. The increase is because it would work for awhile, and then stop. My body tends to have odd responses to meds. Anyway, I'm a Scorpio, and have never, ever had problems in the bedroom area. But lately, like you, that drive I had is just missing. There's a huge part of me that wants it to be there, but the other part, the important part, feels dead. I love my hubs, and I'm still very attracted to him. Things being the way they are now makes both of us feel bad. I appreciate you posting this, and everyone else who has shared that they are in the same boat. I want things to go back to the way they were, so I should probably have my meds switched, but at the same time this is the first of roughly a dozen meds that actually helps me sleep. As long as the dosage is right anyway.
Seroquel starts doing more to the body than just knocking you out at 200mg and up though, so I don't have much further that I can go anyway if I keep needing increases. Only choice in any of our cases is to talk to the doc I guess. Thanks again!
Hi deann - I, too, wanted to comment here. The fact that your libido has changed isn't at all uncommon and isn't necessarily a result of your "meds". It happens in relationships and could just mean that your interests in other things are expanding so that fun in the bedroom isn't the only thing you look forward to. Does that make sense??? And, that isn't a bad thing either. It's like when the honeymoon phase of the relationship is over... and you are left with the relationship... what do you do??? That is where lots of people get into trouble and start thinking that something is wrong when, in fact, nothing is wrong at all. It is part of the "feel good" thing... So, I hope you are expanding your relationship instead of concentrating of what isn't happening. There is a lot more to intimacy than "sex"...
But can seroquel decrease sex drive - sure! Can an unresolved dispute decrease sex drive - sure! Can money issues decrease sex drive - sure! Get where I am going??? There is a lot you CAN control and then there are things that might be getting swept under the rug. I think I would look under the rug to see what has accumulated under there. I am just responding to things you have said elsewhere and by no means am I judging you or trying to make you feel bad, okay? You can pq me on this one, too. I don't mind... And, the decrease in libido can also mean that your mind is questioning the way you two are interacting and "sex" is used as a bargaining tool. Does that make sense? Sometimes we "withhold" when we are upset, angry, frustrated because all that good energy is being drowned out by the negative energy. Who can have sex when the mind is preoccupied with stuff? Just saying... Not such a simple answer to your question. I want to share something with you about shopping but I won't do it on the open boards. It isn't a pretty story and I caution you about "shopping to feel good". You do still have to pay for it in the end... Or, you will find yourself alone and bankrupt both emotionally and financially. I have been there or I wouldn't have said it...
Hello - I will be honest, YES this medication did cause my libido to decrease. I was taking 250mg's. I would recommend seeking your MD's advice. Perhaps you need to switch to another anti-psychotic medication? I just know from my personal experience it did decrease my drive. Once I came off the medication, I was back to normal. Once, I got clean from my RX drug abuse, I too used sex as a drug... "replacing one drug for another" so to speak. It was only through behavior modification and much counseling did I begin to really improve and learn to control my impulses. I wish you all the best!
First off, yes, this medication and those like it can decrease libido. Second, "he" needs to understand this, and it should not cause a "problem." That's one less thing you need to be anxious about. By all means, tell your Dr all this and see what adjustments can be made, if any. As for replacing addictions, wow, that is what our society thrives on. Hope this helps.
Hi, I agree with Pledge. I also take Seroquel 200mg XR & havn't noticed a difference to my libido. How long have you been taking it? & are you taking any other medications? It could be a different med causing this, or an interaction between 2 meds? Just a thought...
Hello deann0615. No. Most people do very well on Seroquel in regardss to Libido. In trials (clinical) 1 out of 1000 people reported a drop in thier sex drive. 1 out of a 100 reported an increase. I was on it,300mg and at the time was not a problem. Best of wishes to you, pledge
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.